Missouri, 2005

Damaging Wind in Missouri, August 14, 2005

August 14, 2005 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 14, 2:47 PM CST, 8 minutes earlier.

Area forecast discussion, Aug 14, 2:47 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT SUN AUG 14 2005

.DISCUSSION...
MAIN PROBS THIS PKG TO BE MVMT OF CDFNT ACRS RGN AND EXTENT AND
AMOUNT OF PCPN NR TERM. CD FNT XTNDS FM KFAM-KUNO AT MIDAFTN AND
MOVG VERY SLOLY S. S/WV OVR OK AT 12Z TDA MOVG NE WITH AREA TSRA
ASSOCTD MOVG ACRS SRN ZNS BY MIDAFTN ALG AND S OF FNT. CNVRGNC ALG
FNT IS WK BUT GOOD PW AIR AHD OF FNT SO MAIN THREAT FM TS SHUD BE
DAMAGING WNDS. BROAD AREA OF -SHRA TO N OF FNT HAS KEPT AFTN TEMPS
WELL BLO YDA HIGHS.

FNT TO BECM QSTNRY OVR SRN MO TNGT SO WL CONT HI POPS TNGT AND MON
AND THEN TAPER OFF INTO TUE WITH LO CHC SRN ZNS AND SLGT CHC CTRL.
TEMPS SHUD BE BLO NRML THRU NR TERM WITH PCPN AND CLDS WITH SLO WRMG
BGNG ON TUE.

CHCS FOR PCPN INCRS IN XTNDD WITH NXT S/WV MOVG INTO RGN LT WED AND
THU. NAM STGR WITH THIS WV THAN GFS. KEPT CHC POPS IN NRN ZNS THU
AND INTO CTRL ZNS ON FRI. GFS FASTER WITH CDFNT THAN DGEX ON FRI.
DGEX STALLS FNT ALG THE MO-IA BDR WHILE GFS DRIVES IT S TO SRN MO.
GFS SHWG FAIRLY SIG CAA ON SAT BUT GFSX MOS HAS MAX OF 93F FOR KSTL.
DID NOT GO THAT HI ON MAXES BUT TEMPS TO BE NR NRML BY END OF
XTNDD.

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        68  80  68  84 /  70  50  40  20
QUINCY          62  81  63  85 /  30  20  10  10
COLUMBIA        64  79  64  85 /  50  50  30  20
JEFFERSON CITY  64  79  65  83 /  60  50  50  30
SALEM           66  81  67  83 /  60  50  50  20
FARMINGTON      66  79  66  83 /  80  70  50  30

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WDB
Hazardous weather outlook, Aug 14, 2:52 PM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT SUN AUG 14 2005

ILZ079-MOZ072>075-084-085-099-151100-
CRAWFORD-IRON-MADISON-RANDOLPH IL-REYNOLDS-ST. FRANCOIS-
STE. GENEVIEVE-WASHINGTON-
352 PM CDT SUN AUG 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSOURI AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS THIS EVENING...ROUGHLY ALONG AND SOUTH OF
A LINE FROM VICHY MISSOURI TO SALEM ILLINOIS. THE PRIMARY THREAT
WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AS
THE FRONTAL BOUNDARY WILL LINGER ACROSS OUR REGION THROUGH THAT
TIME. ANOTHER COLD FRONT WILL APPROACH OUR REGION BY LATE WEEK...
WITH THE CHANCE FOR THUNDERSTORMS RETURNING BY LATE THURSDAY AND
CONTINUING INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

ILZ058>060-064-065-069-070-074-095>102-MOZ018-019-026-027-034>036-
041-042-047>052-059>065-151100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-
OSAGE-PIKE-PIKE IL-RALLS-SHELBY-ST. CHARLES-ST. CLAIR IL-
ST. LOUIS-ST. LOUIS CITY-WARREN-WASHINGTON IL-
352 PM CDT SUN AUG 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSOURI...CENTRAL MISSOURI...NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

ALONG THE INTERSTATE 70 CORRIDOR...FROM COLUMBIA MISSOURI THROUGH
THE ST LOUIS METROPOLITAN AREA TO VANDALIA ILLINOIS THERE WILL
CONTINUE TO BE THE CHANCE FOR AN ISOLATED THUNDERSTORM...BUT ANY
THAT DO FORM ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH EARLY WEDNESDAY
AS THE FRONTAL BOUNDARY WILL LINGER ACROSS OUR REGION THROUGH THAT
TIME. ANOTHER COLD FRONT WILL APPROACH OUR REGION BY LATE WEEK...
WITH THE CHANCE FOR THUNDERSTORMS RETURNING BY LATE THURSDAY AND
CONTINUING INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

BYRD

In the hours before

Special weather statement, Aug 14, 1:04 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
204 PM CDT SUN AUG 14 2005

ILZ079-MOZ072>075-084>085-099-150000-
RANDOLPH-CRAWFORD-IRON-MADISON-REYNOLDS-STE GENEVIEVE-
ST FRANCOIS-WASHINGTON-
204 PM CDT SUN AUG 14 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
721 IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING AREA...

IN ILLINOIS THIS WATCH INCLUDES 1 COUNTY

IN SOUTHWEST ILLINOIS

RANDOLPH IL...

IN MISSOURI THIS WATCH INCLUDES 7 COUNTIES

IN EAST CENTRAL MISSOURI

CRAWFORD... WASHINGTON...

IN SOUTHEAST MISSOURI

IRON... MADISON... REYNOLDS...
ST. FRANCOIS... STE. GENEVIEVE...

THIS INCLUDES THE CITIES OF...CHESTER AND FARMINGTON.

TES

The radar

The St Louis radar (KLSX), 122 km away, was scanning. The volume nearest the first event began at 20:54 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Iron

When
August 14, 2:55 PM CST
Where
Iron County, Ironton
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.600, -90.633

The Iron County Sheriff Department reported trees down on Shepherd Mountain Lake Road and Highway 49.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470494.